# SDR FDEA200811084795

- Difficulty date: November 8, 2008
- Submitted: January 12, 2009
- Operation: Air carrier
- Aircraft: N304FE
- Make and model: Doug MD-10-30F
- Aircraft serial: 46992
- Aircraft time: 70,084 hours, 21,974 cycles
- Engine: Ge CF650C2
- Engine time: 64,399 hours, 17,960 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Overtemp
- Stage of operation: CR
- How discovered: O
- Nature of condition: M, J
- Precautionary procedure: E

## Discrepancy

AFTER 2 HOURS INTO FLT GOT EGT FLUCTUATING UP TO 1065 DEGREES CELSIUS TO VALUES AT OR BELOW NORMAL.  RETARDED THROTTLE TO IDLE AND RAN CKLIST.  EGT STILL FLUCTUATING WILDLY SO PERFORMED  ENG SHUTDOWN.  NO OTHER INDICATIONS OF SEVERE DAMAGE, BUT WITH EGT STILL CYCLING ABOVE RED LINE TREATED IT AS SEVERE DAMAGE AND RAN THAT CKLIST AS WELL, TO INCLUDE FIRING FIRE BOTTLE.  AFTER 1 MIN, STILL SHOWED HI EGT, SO FIRED 2ND BOTTLE AND DIVERTED TO KFLL.  SHORTLY AFTER FIRING 2ND BOTTLE EGT SETTLED DOWN TO 25C.  INSPECTED INLET AND EXHAUST NO DAMAGE NOTICED.  SPUN FAN AND EXHAUST TURNED FREE.  REF JRH FOR EGT EXCEEDENCE REQUIREMENTS, AS  DIRECTED, BOROSCOPE HPT1 AND HPT 2.  NO DAMAGE NOTED.  AS PRECAUTION BOROSCOPE HPC 1, AND HPC AFT TWO STAGES THROUGH BOROSCOPE PORT B1-12 AND B1-13.  NO DEFECT NOTED.  REPLACED LOWER AFT EGT LEAD PER MM 77-21-01-2.  PERFORMED HIGH POWER ASSURANCE RUN IAW JRH OAT TEMP 24 DEG CELSIUS.  N2 102.5 N1 100.0 F/F 15000 EGT 765 DEG CELLISTS.  MAINTAINED FOR 10 MINUTES ALL  PARAMETERS WITHIN NORMAL RANGE, NO FLUCTUATION IN  EGT NOTED FOR DURATION OF RUN AND TAXI.
